Page 1 of 1 [ 5 posts ] 

Jamesy
Veteran
Veteran

User avatar

Joined: 24 Oct 2008
Age: 32
Gender: Male
Posts: 5,648
Location: Near London United Kingdom

02 May 2021, 2:38 pm

When I first started taking my medication back in late 2017 it was working really well and my anxiety disappeared. But now though my medication is just not working so well and my anxiety has returned.


I am slightly overweight and do drink beer on the weekends.

Do you think its normal for medication to lose its power over time?



Cornflake
Administrator
Administrator

User avatar

Joined: 30 Oct 2010
Gender: Male
Posts: 51,742
Location: Over there

03 May 2021, 6:21 am

You'll need to ask your doctor because he/she is the only person qualified to comment on your case.


_________________
Giraffe: a ruminant with a view.


Lunella
Veteran
Veteran

User avatar

Joined: 2 Mar 2016
Age: 31
Gender: Female
Posts: 981
Location: Yorkshire, UK

04 May 2021, 12:51 pm

Go to your GP and ask for a change of meds because those ones are not working on you anymore. If you're on citalopram though I've noticed a lot of people complaining that it only seems to work for a short time.

Try and just totally cut out drinking if you can, I've known people to be on meds and the alcohol cancels out their meds somehow. Like if you take a diazepam then shortly drink after it for some reason it stops working, really weird.


_________________
Fish & Chips tho


Jamesy
Veteran
Veteran

User avatar

Joined: 24 Oct 2008
Age: 32
Gender: Male
Posts: 5,648
Location: Near London United Kingdom

04 May 2021, 1:12 pm

Lunella wrote:
Go to your GP and ask for a change of meds because those ones are not working on you anymore. If you're on citalopram though I've noticed a lot of people complaining that it only seems to work for a short time.

Try and just totally cut out drinking if you can, I've known people to be on meds and the alcohol cancels out their meds somehow. Like if you take a diazepam then shortly drink after it for some reason it stops working, really weird.



Thanks for advice will keep that in mind



nick007
Veteran
Veteran

User avatar

Joined: 4 May 2010
Age: 38
Gender: Male
Posts: 24,589
Location: was Louisiana but now Vermont in the police state called USA

05 May 2021, 12:18 am

It's possible that you developed a tolerance to the med but it's also possible that there are things going on in your life that are causing you to be more anxious these days. In the latter case increasing the med or switching to a different one or adding a new one on top of it might be in order. But like others have said this is something for you to discus with your doc or psych.


_________________
"I don't have an anger problem, I have an idiot problem!"

~King Of The Hill


"Hear all, trust nothing"

~Ferengi Rule Of Acquisition #190
https://memory-alpha.fandom.com/wiki/Ru ... cquisition